Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 18, 2017, 1:20 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 1:20 PM MDT (19:20 UTC)
- Expired
- Sep 18, 2017, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
251 WWUS85 KCYS 181920 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 120 PM MDT Mon Sep 18 2017 ...Red Flag Warning for Zone 301 This Afternoon... ...Fire Weather Watch for Zone 310 Tuesday Afternoon... WYZ301-190000- /O.NEW.KCYS.FW.W.0016.170918T1920Z-170919T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 120 PM MDT Mon Sep 18 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND SPEEDS FOR FIRE WEATHER ZONE 301... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 6 PM MDT this evening. * AFFECTED AREA...Fire weather zone 301. * WIND...West at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...15 to 20 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-190330- /O.CON.KCYS.FW.A.0006.170919T1800Z-170920T0000Z/ Platte/Goshen/Central and Eastern Laramie- 120 PM MDT Mon Sep 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WIND SPEEDS FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...Southwest at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...15 to 20 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
771 WWUS85 KCYS 190015 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 615 PM MDT Mon Sep 18 2017 ...Fire Weather Watch for Zone 310 Tuesday Afternoon... WYZ301-190115- /O.EXP.KCYS.FW.W.0016.000000T0000Z-170919T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 615 PM MDT Mon Sep 18 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 301... Relative humidity values are gradually increasing early this evening with winds speeds diminishing for a period overnight. Strong gusty winds from the southwest to west at 20 to 30 mph gusting to near 40 mph at times are expected on Tuesday, however a passing cold front will result in higher relative humidity values by the afternoon hours. $$ WYZ310-191100- /O.CON.KCYS.FW.A.0006.170919T1800Z-170920T0000Z/ Platte/Goshen/Central and Eastern Laramie- 615 PM MDT Mon Sep 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON DUE TO THE POSSIBILITY FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...Southwest at 20 to 30 mph with gusts to near 40 mph. * HUMIDITY...Around 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:13 AM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 18, 11:13 AM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1113 AM MDT Mon Sep 18 2017 .UPDATE... Issued at 1037 AM MDT Mon Sep 18 2017 Latest satellite loop was showing some high clouds moving through western Wyoming and should continue to push east through the remainder of the day. As a result, we increased cloud cover percentages a bit this afternoon. Wind speeds are also starting to pick up especially in Rawlins where they are starting to see gusts to 30 mph due to surface pressure falls in advance of the upper level trof moving through the northwest. The next concern is how deep the low level moisture is this afternoon. Latest look at the low level water vapor loop was showing a gradual increase in the low level moisture across the western half of the state while the eastern half of the state is showing fairly dry conditions aloft. We are a bit concerned that this drier air aloft may be enough to promote Red Flag Criteria in Converse and Niobrara counties where the winds aloft appear to be a bit stronger. We will keep an eye on the dewpoints in that area for now, to see if they start dropping soon. If they do drop in the next hour or so, we may be issuing a Red Flag Warning. Not as concerned about the west at this point, since they are a bit cooler due to higher elevation which is also favoring higher humidity values. && .SHORT TERM...(Today through Wednesday) Issued at 420 AM MDT Mon Sep 18 2017 Current Watervapor satellite loop shows the upper level disturbance, which brought some showers and thunderstorms to the High Plains yesterday, continuing to rapidly move eastward into the central plains this morning. In its wake, fog and low stratus have formed due to upslope southerly winds and rainfall late last night, mainly across the southern NE panhandle. Drier weather is expected to start off this week with warm southwest flow at all levels of the atmosphere. Temperatures will respond this afternoon as highs return to the 70's and low/mid 80's across the region, with warmest temperatures mainly below 5000 feet. Expect windy conditions this afternoon west of the Laramie Range, with breezy winds as far east as the I-25 corridor, mainly due to an increasing pressure gradient ahead of strong Pacific cold front moves southeast towards southern Wyoming. This cold front will push across the area on Tuesday as early morning highs around 60 will rapidly drop into the 50's and even into the 40's during the day west of I-25. Further south and east, high temperatures will remain in the upper 70's to mid 80's ahead of the front, mainly southeast of a line from Laramie to Chadron Nebraska. Very windy conditions are possible across southeast Wyoming, mainly along and west of I-25 where gusts between 40 to 50 mph will be possible. As the base of the upper level trough slides along the Wyoming/Colorado border on Tuesday, some precipitation is expected even though the main story will be the cooler temperatures and gusty winds. Kept POP between 40 to 60 percent from the Sierra Madre Range northeast towards the Douglas area for periods of rain showers. Rain is expected to change over to snow above 9000 feet with some snow possible down as low as 8000 feet. One to three inches of wet snow is possible across the higher peaks late Tuesday and Tuesday evening. East of this area, little or no precipitation is expected due to dry downslope flow. Wednesday morning lows will be quite chilly across the area with readings generally in the 30's to low 40's. With some wind expected overnight, wind chills will likely be in the 20's around sunrise Wednesday. Models show the upper level trough quickly lifting northeast on Wednesday with anticyclonic flow in its wake. Expect moderating temperatures Wednesday afternoon, back to near average for this time of the year. It will be dry with gusty winds through the day. .LONG TERM...(Tuesday through Sunday) Issued at 312 AM MDT Mon Sep 18 2017 The overall weather pattern through the extended forecast period is likely to be quite unsettled, with models in excellent agreement w/ general upper-level troughing over the western CONUS. The GFS/ECMWF agree that a significant disturbance will dig into the Four Corners region by Fri/Sat, w/ 700 mb temperatures possibly falling below 0C at some point during the weekend. We have high confidence in precip becoming fairly widespread across southeast Wyoming and the western Nebraska Panhandle, given notable dynamic support with a 100-115 kt H25 jet bisecting the CWA. It is still too early to determine storm impacts as models differ considerably with the overall evolution of the upper trough, but there is some potential for rain to mix with, or change entirely to snow at elevations as low as 5500 ft. We will need to closely monitor this system in the coming days. We kept PoP values in the 40-60 percent range for now, but based on the pattern we continued to trend colder on temperatures. Highs Sunday may very well struggle to get out of the 40s for many areas, particularly in southeast Wyoming. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday morning) Issued at 1113 AM MDT Mon Sep 18 2017 VFR expected for all terminals through the period. Some high clouds will increase over the area this afternoon and tonight. Gusty winds affecting KRWL with gusts over 30kts at times. && .FIRE WEATHER... Issued at 312 AM MDT Mon Sep 18 2017 Windy conditions will develop from west to east beginning today as a strong cold front moves towards the area. Strong gusty winds and low relative humidities may result in localized critical conditions over portions of southeast Wyoming and possibly the southwestern Nebraska panhandle. Conditions may be too localized or brief to warrant a Red Flag Warning, but will continue to monitor trends in humidity today. Cooler temperatures are expected late this week and into the weekend as a strong Pacific storm system brings the potential of widespread rain and mountain snow. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...REC SHORT TERM...TJT LONG TERM...CLH AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, Sep 18, 5:45 AM MDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 545 AM MDT Mon Sep 18 2017 WYZ101>119-191145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 545 AM MDT Mon Sep 18 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Very windy conditions are expected across much of southeast Wyoming on Tuesday, with wind gusts of 40 to 50 MPH possible. Periods of rain and mountain snow are expected on Tuesday, mainly along and west of the Laramie Range. Snow levels may fall to near 8000 feet elevation. 1 to 3 inches of snow may fall over the high peaks at elevations above 9000 feet. A weather disturbance is expected to impact the region from Friday through at least Sunday. Much colder temperatures will accompany this system, along with good chances for precipitation. Rain could mix with, or change entirely to snow at elevations as low as 5500 feet. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-191145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 545 AM MDT Mon Sep 18 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A weather disturbance is expected to impact the region from Friday through at least Sunday. Much colder temperatures will accompany this system, along with good chances for precipitation. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:00 PM MDT | Fire Weather Watch | CYS | 14 hr |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.